Friday, October 30, 2009

White hair chronicles XII - Cataracts in your 40s?

In my new office, there is a policy that requires a doctor's certificate for reimbursing incurred costs for your first eyeglass prescription. So I hied off to an ophthalmologist near the office for a quick refraction. I figured I don't need my regular ophthalmologist on the other side of town for the bureaucratic requirement. I last visited him 4 years ago and he said that at my age my eyesight will start to get better. And it did.

The new doctor immediately noticed my white hair and mentioned its correlation with a medical/eye condition. I did not pay attention. I just wanted the certificate for the reimbursement. So, on with the refraction. She noticed that I needed stronger lenses. She said that my eyesight should have stabilized.

She then examined my eyes. She asked if I am on steroids. No! Did you have recent surgery? No! Recent trauma? No! Are you diabetic? No! Did your parents have cataracts? Yes? At what age? In their late 60s! Have you been exposed to ultraviolet rays for a long time? No! Do you have skin pigmentation? You mean, birthmarks? No. No!.

Why these questions, I asked? She said there is cloudiness on my right eye which could indicate early onset of cataracts. Are you serious? She wrote on the doctor's certificate - myopia, astigmatism, presbyopia. I know myopia and astigmatism. Presbyopia is new to me. Wikipedia says it is "similar to grey hair and wrinkles, presbyopia is a symptom caused by the natural course of aging; the direct translation of the condition's name is "elder eye". She prescribed Quinax eyedrops 2x a day and told me to come back after a vial is consumed. Googling Quinax returned:
Therapeutic actions:
Quinax protects sulfo-groups of the crystalline lens from oxidation and promote resorption of opaque proteins of the lens. Possesses properties that tend to activate the proteolitic enzymes, that are located in the aqueous humor of the front eye section.

Indications:
Cataract of different origin starting from age related problems to traumatic disorders.

Contraindications and cautions:
If used in a long term therapy it is not recommended to stop the treatment suddenly because possible withdrawal syndrome occurrence that is manifested in vision impairment. It is also not recommended to stop the treatment suddenly before all the prescribed dosages were administered. Be sure to tell your doctor if you have ever experienced allergy to eye drops.

Adverse effects:
There are possible side-effects associated with this medicine that can affect individuals in different ways. If a side effect is stated here, that does not necessarily mean the fact that all people using azapentacene will experience it or any other.
Side effects for azapantacene are mainly local and include symptoms of allergic reactions like:
itching
burning
redness of the eye area
swelling. (http://www.pharmacy1010.com/product_page.asp?id=195)

Now that she told me about the cloudiness, I think I am now having cloudy vision from my right eye. Shucks.

I am getting a second opinion.

1 comment:

  1. Scary though weird health hazards engulf us in this century.cataract at 40 is really unthinkable.

    ReplyDelete

LinkWithin

Related Posts with Thumbnails